Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 143, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 3, 2025, 6:39 PM EDT for Bucks County, Lehigh County, Northampton County, Pennsylvania; Hunterdon County, Somerset County, Warren County, New Jersey. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2025, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 3, 2025, 7:13 PM EDT
- In force
- 34 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hunterdon County, NJ, Somerset County, NJ, Warren County, NJ, Bucks County, PA, Lehigh County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 72 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:10 PM EDT | TSTM WND DMG | Delaware Twp, NJ | Corrects previous tstm wnd dmg report from Delaware Twp. Trees and wires down. Time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 1:30 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
850
WUUS51 KPHI 032239
SVRPHI
NJC019-035-041-PAC017-077-095-032330-
/O.NEW.KPHI.SV.W.0143.250703T2239Z-250703T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
639 PM EDT Thu Jul 3 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Hunterdon County in northwestern New Jersey...
Southwestern Warren County in northwestern New Jersey...
Western Somerset County in northern New Jersey...
East central Lehigh County in eastern Pennsylvania...
Northwestern Bucks County in southeastern Pennsylvania...
Southeastern Northampton County in eastern Pennsylvania...
* Until 730 PM EDT.
* At 638 PM EDT, a severe thunderstorm was located over Glendon, or
near Easton, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Allentown, Easton, Bethlehem, Forks, Emmaus, Byram, Wilson,
Washington, Hellertown, Nazareth, Flemington, Tinicum, High Bridge,
Clinton, Harmony, Peapack And Gladstone, Alpha, Glen Gardner,
Ferndale, and Belfast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
In addition to damaging winds, frequent cloud to ground lightning is
occurring with this storm. Move indoors immediately. Remember, if
you can hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4038 7472 4042 7475 4042 7480 4039 7480
4038 7486 4036 7486 4054 7550 4079 7533
4070 7462
TIME...MOT...LOC 2238Z 283DEG 38KT 4064 7523
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse3 follow-up statements
985
WWUS51 KPHI 032252
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
652 PM EDT Thu Jul 3 2025
NJC019-035-041-PAC017-077-095-032330-
/O.CON.KPHI.SV.W.0143.000000T0000Z-250703T2330Z/
Hunterdon NJ-Warren NJ-Somerset NJ-Lehigh PA-Bucks PA-Northampton PA-
652 PM EDT Thu Jul 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR HUNTERDON...SOUTHWESTERN WARREN...WESTERN SOMERSET...EAST CENTRAL
LEHIGH...NORTHWESTERN BUCKS AND SOUTHEASTERN NORTHAMPTON COUNTIES...
At 652 PM EDT, a severe thunderstorm was located over Milford, or 9
miles southeast of Easton, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Easton, Bethlehem, Forks, Byram, Wilson, Hellertown, Flemington,
Tinicum, High Bridge, Clinton, Harmony, Peapack And Gladstone, Alpha,
Glen Gardner, Ferndale, Hampton, Frenchtown, Lebanon, West Easton,
and Milford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
&&
LAT...LON 4038 7472 4042 7475 4042 7480 4039 7480
4038 7486 4036 7486 4052 7545 4077 7521
4070 7462
TIME...MOT...LOC 2252Z 282DEG 37KT 4057 7511
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse710
WWUS51 KPHI 032259
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
659 PM EDT Thu Jul 3 2025
PAC077-095-032309-
/O.CAN.KPHI.SV.W.0143.000000T0000Z-250703T2330Z/
Lehigh PA-Northampton PA-
659 PM EDT Thu Jul 3 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LEHIGH AND
SOUTHEASTERN NORTHAMPTON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, northern and northwestern New Jersey...and southeastern
Pennsylvania.
LAT...LON 4038 7472 4042 7475 4042 7480 4039 7480
4038 7486 4036 7486 4048 7529 4074 7510
4070 7462
TIME...MOT...LOC 2259Z 281DEG 38KT 4054 7503
$$
NJC019-035-041-PAC017-032330-
/O.CON.KPHI.SV.W.0143.000000T0000Z-250703T2330Z/
Hunterdon NJ-Warren NJ-Somerset NJ-Bucks PA-
659 PM EDT Thu Jul 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR HUNTERDON...SOUTHWESTERN WARREN...WESTERN SOMERSET AND NORTH
CENTRAL BUCKS COUNTIES...
At 659 PM EDT, a severe thunderstorm was located over Frenchtown, or
13 miles southeast of Easton, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Byram, Flemington, Tinicum, High Bridge, Clinton, Peapack And
Gladstone, Alpha, Glen Gardner, Ferndale, Hampton, Frenchtown,
Lebanon, Milford, Califon, Far Hills, Bloomsbury, Riegelsville,
Stockton, Skillman, and Flagtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Frequent cloud to ground lightning is occurring with this storm. Move
indoors immediately. Lightning is one of nature's leading killers.
Remember, if you can hear thunder, you are close enough to be struck
by lightning.
&&
LAT...LON 4038 7472 4042 7475 4042 7480 4039 7480
4038 7486 4036 7486 4048 7529 4074 7510
4070 7462
TIME...MOT...LOC 2259Z 281DEG 38KT 4054 7503
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gorse353
WWUS51 KPHI 032313
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
713 PM EDT Thu Jul 3 2025
NJC019-035-041-PAC017-032323-
/O.CAN.KPHI.SV.W.0143.000000T0000Z-250703T2330Z/
Hunterdon NJ-Warren NJ-Somerset NJ-Bucks PA-
713 PM EDT Thu Jul 3 2025
...THE SEVERE THUNDERSTORM WARNING FOR HUNTERDON...SOUTHWESTERN
WARREN...WESTERN SOMERSET AND NORTH CENTRAL BUCKS COUNTIES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, northern and northwestern New Jersey...and southeastern
Pennsylvania.
LAT...LON 4038 7472 4042 7475 4042 7480 4039 7480
4038 7486 4036 7486 4048 7529 4074 7510
4070 7462
TIME...MOT...LOC 2311Z 283DEG 38KT 4051 7484
$$
GorseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:47 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 3, 4:47 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 447 PM EDT Thu Jul 3 2025 .SYNOPSIS... A reinforcing cold front will drop through the region late today and into tonight. Dry high pressure will build into the region on Friday and remain in control through the weekend, providing seasonable temperatures and tranquil weather conditions. Warmer, more humid, and unsettled conditions will return early next week. && .NEAR TERM /THROUGH FRIDAY/... A Severe Thunderstorm Watch has been issued for parts of northern New Jersey and eastern Pennsylvania until 10pm. Showers and thunderstorms are developing this afternoon and will continue into this evening as a cold front sinks southward. Overall, the best forcing will reside north and east of our immediate forecast area up into the Hudson Valley and New England, however a corridor of MLCAPE up to 2000 J/kg and 0-6 km shear around 40 kt will be available. This setup will support the potential for severe thunderstorms. There is a Slight risk (Level 2/5) for severe weather for areas north and east of Philadelphia with areas south and west in a Marginal (1/5) risk. The primary threat is damaging wind gusts with large hail also possible. General timing looks to continue to be from 2pm-10pm. Highs today will be in the low 80s to low 90s. For tonight, any remaining storms will weaken quickly after sunset with the loss of diurnal heating. The front will make its way off the coast, giving way to a mostly clear sky. Lows should fall into the 50s and 60s. For Independence Day, a rather pleasant and dry day is expected. A high pressure system builds into the region and will keep the day dry and sunny. The post frontal regime after today's cold front will translate to temperatures mainly in the low to mid 80s and comfortable humidity values with dew points in the 50s. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Dry and seasonable weather conditions expected for the rest of the holiday weekend. High pressure overhead Friday night will result in clear skies and calm winds, a great setup for strong radiational cooling night. As a result, we will likely see the coolest and most comfortable summer night in quite some time, with lows in the mid 50s to mid 60s and a dry airmass in place. The broad ridging will dominate the region over the weekend, which will keep convection suppressed and temperatures near normal, though temperatures will start trending upward a couple degrees each day. Saturday will be another very pleasant day, similar to Friday as the surface high slides overhead. High temperatures remaining in the mid to upper 80s under sunny skies and dewpoints mixing out nicely once again to provide us with some low humidity. By Sunday, high pressure will be located offshore, resulting in some return flow and thus a more sensible increase in temperatures and humidity levels compared to the previous days. Highs Sunday in the upper 80s to low 90s. Lows in the 60s to near 70 degrees both nights. && .LONG TERM /MONDAY THROUGH THURSDAY/... Return flow will continue into the first half of next week as upper ridging shifts out to sea and some troughing develops near the Great Lakes. This will result in more unsettled conditions developing again, with mostly diurnally driven chances for showers and thunderstorms. Any severe threats remain to be seen. The greatest chances for showers and storms currently looks to be Tuesday and Wednesday. Expect temperatures to start trending slightly above normal early next week as well, though they should moderate some toward the middle of the week. Highs in the mid 80s to low 90s and lows in the mid 60s to mid 70s, along with increasing humidity. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR. Isolated to scattered showers and thunderstorms in the afternoon; primarily around or after 19Z for KABE/KRDG, and after 20Z for KTTN/KPNE/KPHL so have included VCTS at these terminals. Remainder of terminals, confidence is quite low so left out of TAFs for now. West-northwest winds around 10 kts with a few gusts in excess of 15 kts possible. Moderate confidence. Tonight...VFR. Residual showers and thunderstorms wane by 01-03Z. Northwest winds around 5 kt or less. High confidence. Friday..VFR with a northwest wind around 5 knots. High confidence. Outlook... Friday night through Sunday...VFR. No significant weather. Monday and Tuesday...Prevailing VFR. Isolated thunderstorms possible. && .MARINE... No marine headlines are in effect through tonight. West winds around 5-10 kt this morning will become south-southwest around 10-15 kt this afternoon. For tonight, winds will veer from southwest to north around 10-15 kt with the passing of a cold front. Seas of 2-3 feet. Outside of an isolated thunderstorm this afternoon, fair weather is expected. Friday night...Sub-SCA conditions expected. Outlook... Friday night through Monday...No marine hazards expected. Rip Currents... For Independence Day, north winds around 10 mph in the morning will become southeast around 5-10 mph in the afternoon. Breaking wave heights of 1-2 feet with a SSE swell of around 2 feet and a 6-8 second period. As a result, have opted to go with a LOW risk for dangerous rip currents for all beaches. For Saturday, light northeast winds in the morning will become south-southeast around 10 mph in the afternoon. Breaking wave heights generally 1-2 feet with a SE swell of around 2 feet and a 6-8 second period. As a result, will maintain a LOW risk for dangerous rip currents for all beaches. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...MJL/Staarmann NEAR TERM...DeSilva/Guzzo SHORT TERM...MJL/Staarmann LONG TERM...MJL/Staarmann AVIATION...Guzzo/MJL MARINE...Guzzo/MJL
Hazardous weather outlook, Jul 3, 12:10 PM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1210 PM EDT Thu Jul 3 2025 MDZ012-015-019-020-041615- Kent MD-Queen Annes-Talbot-Caroline- 1210 PM EDT Thu Jul 3 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...This afternoon and tonight. There is a Marginal risk for isolated severe thunderstorms this afternoon and evening with the primary risk being damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NG
In the hours before
Local storm report, Jul 3, 6:26 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
626 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg Avenel 40.58N 74.28W
07/03/2025 Middlesex NJ Fire Dept/Rescue
Trees and wires down near Park Avenue in
Avenel. Time estimated from radar.
&&
HoeflichLocal storm report, Jul 3, 6:30 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
630 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg 2 ENE South Plainfield 40.60N 74.38W
07/03/2025 Middlesex NJ Fire Dept/Rescue
Large tree and some wires down on a vehicle
with occupants trapped inside. Time
estimated from radar.
&&
HoeflichLocal storm report, Jul 3, 6:31 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
631 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tstm Wnd Dmg 2 ESE South Plainfield 40.57N 74.39W
07/03/2025 Middlesex NJ Fire Dept/Rescue
Trees and wires down along Park Avenue east
of South Plainfield. Time estimated from
radar.
&&
HoeflichLocal storm report, Jul 3, 6:34 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
634 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tstm Wnd Dmg 2 E South Plainfield 40.59N 74.37W
07/03/2025 Middlesex NJ Fire Dept/Rescue
Trees and wires down along Tingley Lane.
Time estimated from radar.
&&
HoeflichLocal storm report, Jul 3, 6:35 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
635 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tstm Wnd Dmg 2 ENE South Plainfield 40.60N 74.38W
07/03/2025 Middlesex NJ Fire Dept/Rescue
Large tree down on wires on Annette Drive.
Time estimated from radar.
&&
HoeflichLocal storm report, Jul 3, 6:36 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
636 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM Hail Easton 40.69N 75.22W
07/03/2025 E0.70 Inch Northampton PA Public
Dime-size hail. Time included in report.
&&
ZCThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:38 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 21 min |
| Jul 3, 3:23 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 26 min |
| Jul 3, 3:35 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 40 min |
| Jul 3, 3:56 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 49 min |
| Jul 3, 4:41 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Carbon, Lehigh, Monroe, Northampton | 49 min |
| Jul 3, 5:27 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Lehigh, Northampton | 48 min |
| Jul 3, 5:56 PM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Northampton | 49 min |
| Jul 3, 6:11 PM EDT | Flash Flood Warning | PHI | Carbon, Lehigh, Northampton | 4 hr |
| Jul 3, 4:02 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex | 43 min |
| Jul 3, 5:16 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Warren | 44 min |
| Jul 3, 5:53 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Morris, Somerset | 37 min |
| Jul 3, 6:43 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 32 min |
| Jul 3, 6:48 PM EDT | Special Marine Warning | PHI | 87 min | |
| Jul 3, 7:55 PM EDT | Special Marine Warning | PHI | 95 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Severe Thunderstorm Warnings in New Jersey, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.